Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

suffered anxiety, panic and bouts of crying and extreme anger. Can I take clomipramine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I have began taking a medication called clomipramine 100 mg per day about ten years ago. I was put on it for depression and to assist with pre-.ejaculation. Recently I began wondering if I should go off the medication. Its help with pre-ejaculation had decreased and I believe it was preventing me from losing weight. More importantly though I was personally unhappy. I felt the medication was making me want to sleep all the time and making me emotionally numb. Six weeks ago I lost my bottle right after gettin it refilled and was forced to go off clomipramine cold XXXXXXX Since then I have suffered anxiety, panic, bouts of crying and extreme anger, headaches, muscle pain, nausea, and feelings of hopelessness and general depression. I saw a doctor who felt my main problem was ADHD. It runs in my family. She put me on Vyvanse starting with 30 mg per day and increasing to 40. She did not want me to go back on the clomipramine. It has been six weeks now and much of the withdrawal symptoms remain. She now wants me to go back on the clomipramine and to stop the vyvanse for now and pick it back up in about 3 wks. I am afraid of taking the clomipramine as I do want to go back to being emotionally numb and going through life as in a dream. I also feel that getting back on it and then having to go back off sometime in the future might kill me. My doctor fears for my physical and emotional health right now and wants to put me back on clomipramine to get me back in a better place and alleviate the withdrawal symptoms I am having now. Should I stay off the clomipramine and try to tough it out in hopes that I might feel better in the future? Should I try another medication? Your opinion would be appreciated greatly. XXXXXXX XXXXXXX 6 ft. 225 lbs male, 55 yrs old. Masters Degree. High Blood pressure and taken Diovan. YYYY@YYYY
Posted Tue, 3 Dec 2013 in Mental Health
Answered by Dr. Pavan Kumar Gupta 5 hours later
Brief answer...given below. Detailed answer... Hello, Thanks for the query. I can understand your problem because whenever a tricyclic antidepressant like CLOMOMIPRAMINE is taken off cold XXXXXXX withdrawl symptoms are bound to occur. There are two ways of dealing with your problem. 1st...If your symptoms are better than before and if you think,you can manage and carry on with your symptoms,without any medication,then carry on and don't think of restarting CLOMIPRAMINE or taking any other alternate medicine. 2nd .....If your symptoms are worse and if you are finding it very difficult to cope with it,then restart it and then taper it gradually over next few months, You can restart with your original dose and then start reducing your dose by 10 mg every 3 weeks.This way your body shall adapt the slightly lesser dose with much ease and much less symptoms. I know it would take many months in doing it,but you would be much better off with this schedule. I hope it helps however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor